Alert archive / Indiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 206, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 1, 2008, 9:37 PM EDT for Delaware County, Madison County, Indiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2008, 9:37 PM EDT (01:37 UTC)
- Expired
- Aug 1, 2008, 10:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
Counties Delaware County, IN, Madison County, IN
The radar
The Indianapolis radar (KIND), 88 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1511 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 020137
SVRIND
INC035-095-020215-
/O.NEW.KIND.SV.W.0206.080802T0137Z-080802T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
937 PM EDT FRI AUG 1 2008
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MADISON COUNTY IN CENTRAL INDIANA...
WESTERN DELAWARE COUNTY IN EAST CENTRAL INDIANA...
THIS INCLUDES THE CITY OF MUNCIE...
* UNTIL 1015 PM EDT
* AT 931 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
RIGDON...OR 6 MILES NORTHWEST OF FAIRMOUNT...AND MOVING SOUTHEAST
AT 24 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SUMMITVILLE BY 955 PM EDT...
ORESTES BY 1000 PM EDT...
ALEXANDRIA BY 1005 PM EDT...
GASTON BY 1010 PM EDT...
THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 35 AND 51.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
HAIL UP TO NICKEL SIZE HAS BEEN REPORTED IN MIAMI COUNTY WITH THIS
STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION
TO PROTECT LIFE AND PROPERTY.
LAT...LON 4039 8557 4015 8534 4012 8566 4040 8585
4040 8570
TIME...MOT...LOC 0137Z 330DEG 21KT 4042 8573
$$
JOHNSON2 follow-up statements
000
WWUS53 KIND 020158
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
958 PM EDT FRI AUG 1 2008
INC035-095-020215-
/O.CON.KIND.SV.W.0206.000000T0000Z-080802T0215Z/
DELAWARE-MADISON-
958 PM EDT FRI AUG 1 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR NORTHWESTERN DELAWARE AND NORTHEASTERN MADISON COUNTIES...
AT 955 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SUMMITVILLE...OR 6 MILES SOUTH OF FAIRMOUNT...MOVING
SOUTHEAST AT 24 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ALEXANDRIA BY 1005 PM EDT...
GASTON BY 1010 PM EDT...
YORKTOWN BY 1015 PM EDT...
LAT...LON 4039 8557 4018 8537 4016 8561 4040 8578
4040 8573
TIME...MOT...LOC 0158Z 330DEG 21KT 4031 8565
$$
JOHNSON000
WWUS53 KIND 020212
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1012 PM EDT FRI AUG 1 2008
INC035-095-020222-
/O.EXP.KIND.SV.W.0206.000000T0000Z-080802T0215Z/
DELAWARE-MADISON-
1012 PM EDT FRI AUG 1 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DELAWARE AND
NORTHEASTERN MADISON COUNTIES WILL EXPIRE AT 1015 PM EDT/915 PM
CDT/...
THE STORM HAS WEAKENED BELOW SEVERE LIMITS.
LAT...LON 4039 8557 4018 8537 4016 8561 4040 8578
4040 8573
TIME...MOT...LOC 0212Z 330DEG 21KT 4024 8560
$$
JOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 6:55 PM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 1, 6:55 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 655 PM EDT FRI AUG 1 2008 .AVIATION... DISCUSSION FOR 00Z TAFS. EVENING THUNDERSTORMS WILL BE SO FAR SOUTH THAT THEY WILL ONLY BE MENTIONED IN KBMG TAF FOR THE FIRST 3 HOURS. AFTER THAT CLEARING IS EXPECTED BUT THE VFR CONDITIONS WILL GIVE WAY TO FOG AGAIN TONIGHT WITH MVFR EXPECTED AT ALL SITES WITH IFR CONDITIONS POSSIBLE TOWARDS SUNRISE IN THE OUTLYING AREAS. IND SHOULD REMAIN MVFR OR BETTER. THEN A RETURN TO VFR AT ALL SITES AFTER 14Z. && .PREV DISCUSSION... /ISSUED 200 PM EDT FRI AUG 1 2008/ DISCUSSION...EARLY THIS AFTERNOON A WEAK COOL FRONT WAS FOUND FM SRN MI TO NRN IL STRETCHING TO N CENTRAL MO. VIS SAT PIX SHOW ABUNDANT CLOUD COVER ACRS IL AND PLENTY OF SHALLOW CU ACRS INDIANA. WEAK SW SFC FLOW WAS FOUND ACRS THE AREA AND DEW POINTS WERE QUITE HUMID...NEAR 70. MAIN FORECAST CHALLENGE TONIGHT WL BE POPS. MODELS REMAIN IN PRETTY GOOD AGREEMENT AND WL USE A BLEND FOR THE MOST PART. H2O VAPOR IMAGERY SHOWS A S/W OVR WRN ONTARIO DIVING SE TOWARD THE GRT LKS. MODELS KEEP THE BEST DYNAMICS WITH THIS FEATURE WELL NORTH OF INDIANA. FORECAST SOUNDINGS INDICATE A WEAK CAP IN PLACE ACRS CENTRAL INDIANA. TIME HEIGHT SECTIONS SHOW LIMITED MID AND UPPER LVL MOISTURE...BUT GOOD LWR LVL MOISTURE....BUT UPWARD VV IS NOT WELL ORGANIZED. LITTLE TO NO HELP TONIGHT SEEN ON THE 310K ISENTROPIC SFC. HENCE BEST CHCS FOR FORCING WL BE DIURNALLY DRIVEN ALONG WITH EFFECTS FROM THE UPPER S/W...WHICH WL BE MINIMAL. HENCE...ATTM FEEL THE CAP WL PROBABLY HOLD FOR MUCH OF THE DAY. HENCE WL KEEP LOW CHC POPS ACRS THE NRN PARTS OF THE FA...AS THIS AREA WOULD BE MOST LIKELY TO BE INFLUENCED BY THE S/W. FARTHER SOUTH WL STICK CLOSE TO MAVMOS POPS...WHICH SHUD RESULT IN A DRY FCST. GIVEN THE MOIST DEW POINTS ACRS THE AREA...WL LEAN TO THE WARMER SIDE OF THE MAVMOS ON LOWS. DRIER BUT WARM AIR BEGINS TO SPREAD INTO INDIANA ON SATURDAY AND SUNDAY AS THE RIDGE OVR THE CENTRAL PLAINS BUILDS INTO THE STATE. HENCE PTCLDY AND HUMID WARM DAYS ALONG WITH MOCLR AND MILD NIGHTS WL BE THE WAY TO GO. H8 TEMPS WL GRADUALLY INCREASE AS THE WEEKEND PROGRESSES...REACHING THE UPPER TEENS BY SUNDAY. GIVEN THE WARM...MOIST AIR MASS WL CONTINUE TO LEAN TO THE WARMER SIDE OF THE MAVMOS ON LOWS FOR SAT NIGHT AND SUN NIGHT. AS FOR HIGHS...A BLEND OF THE MAVMOS AND METMOS SHUD WORK FINE...AS MAVMOS CONTINUE TO RUN SLIGHTLY WARM. AS FOR THE EXTENDED...UPPER RIDGE WILL REMAIN OVR THE AREA ON MONDAY PROVIDING ANOTHER DAY OF HOT AND DRY WX...BUT THE RIDGE WL BEGIN TO BREAK DOWN AND SLIDE EAST ON TUES AND WED. VERY WARM AND VERY HUMID AIR WL LINGER IN PLACE ACRS INDIANA AS A COLD FRONT SLOWLY PUSHES SOUTH THROUGH THIS PERIOD. HENCE WL NEED TO CONTINUE THE TSRA CHCS FOR TUESDAY AFTERNOON THROUGH WED NIGHT. ADDITIONAL CLOUDS AND POSSIBLE TSRA SHUD HELP COOL PREVIOUS HIGH TEMPS FROM THE MID 90S ABOUT 3 TO 5 DEGREES. ATTM THERE APPEARS TO BE A LACK OF UPPER SUPPORT ON THURSDAY AND FRIDAY...ALONG WITH WEAK BUT BROAD HIGH PRES IN PLACE AT THE SFC. FURTHERMORE MID LVLS SUGGEST SUBSIDENCE IN THE WAKE OF WEDNESDAY/S FRONT. HENCE WL KEEP THE THURSDAY-FRIDAY PD DRY ALONG WITH SEASONABLE TEMPS FOR NOW. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && AVIATION...JOHNSON PUBLIC...JP
Hazardous weather outlook, Aug 1, 5:30 PM EDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 530 PM EDT FRI AUG 1 2008 INZ021-028>031-035>049-051>057-060>065-067>072-021000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 530 PM EDT FRI AUG 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL INDIANA TONIGHT. THERE IS A SLIGHT RISK THESE STORMS WILL BE SEVERE WITH THE MAIN THREATS BEING DAMAGING WINDS...BRIEF HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS ALSO A CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. VERY HOT AND HUMID WEATHER WILL OCCUR EARLY NEXT WEEK. AFTERNOON HEAT INDEX VALUES WILL BE IN THE MIDDLE 90S SUNDAY AND MONDAY AND CLOSE TO 100 TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 9:45 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Randolph | 45 min |
| Aug 1, 10:28 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 32 min |
| Aug 1, 10:45 PM EDT | Severe Thunderstorm Warning | IND | Madison | 45 min |
| Aug 1, 11:11 PM EDT | Areal Flood Advisory | IND | Delaware, Madison | 3 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.